Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Diabetic, insulin dependent, on TB medicines, tests show elevated SGOT and SGPT. Should I stop TB medicines?

im a insulin diabetic person, im 27 years old. Now im on TB medication. but in a month my SGOT is 296 ang SGPT is 172. I take PZA 1500mg daily, Rifampicin 450 mg daily, Isoniazid 300mg daily, Pyridoxine 10 mg daily, Ethambutol 1600mg daily. Do i need to stop the tb Med bcoz my liver test is bad? What should i do now? please reply me asap
Asked On : Fri, 21 Dec 2012
Answers:  1 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi there,
Thank you for your question.
If you do not have any symptoms like vomiting with these raised enzyme levels and if your bilirubin is normal I would suggest that you should carry on using these medications.
It is recommended that if the SGPT is more than five times the upper limit or normal in an asymptomatic patient (meaning you are not having any symptoms) and more than 3 times the upper limit of normal in a symptomatic patient (meaning that you are having symptoms such as vomiting) only then should alternate drugs be considered.
Therefore at the present moment I would monitor your counts on a weekly basis.
The antituberculous medications will be changed at the end of two months of you taking them to a regimen that will not contain PZA which is considered one of the most hepatotoxic medications (medications that can affect the liver enzymes the most).
Another very important thing is that you must keep your diabetes well under control because if that is not the case then the antituberculous medications may not be as effective and your tuberculosis may not be cured.
You should remain in close follow up with your doctor and I would suggest repeating these enzymes on a weekly basis.
Kindest Regards
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor